Addiction: Substance Abuse Community
Versed
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Versed

Last Friday I had to undergo two procedures that required the drug Versed to be administered to me.  Usually only one procedure is done at a time but since I was having both procedures done, a colonostomy and a check of my esophogus, the doc gave me what the nurse called "A LARGER THAN NORMAL DOSE."  

Since last Friday I have been confused, felt bad, tired and in a bad mood and just look like I've come of a week long drunk.  Has anyone here had a similar experience with this drug?  If so how long can I expect these side effects to last?

I realize this is not an addcition question but since most of us here are pharmcists of some kind I thought someone would have a little insight.

Thanks
Related Discussions
7 Comments Post a Comment
Blank
222369_tn?1274478235
I was given versed during many of my procedures at the pain clinic. The drug should be well out of your system by now. In fact, that's one reason it's used, it has a short half life. Are you on any post procedure medications?
Blank
Avatar_m_tn
I;m not taking any kind of post procedure meds.  I am also trying to quit taking pain meds again and I think between the versed and w/d's my body is screaming "WHAT THE ****"    This is my second try at sobriety and Im finding out exactly how weak I really am and how strong the pain meds are.  Sometimes I really do need relief as I'm not able to take any OTC pain relievers.  Oh welll....guess it could be worse.  Thanks for your reply.
Blank
Avatar_n_tn
the versed is not causing these problems for you. it is a very short acting medication and is considered to be an amnesic drug so that you don't remember what took place during your procedures. i am a nurse so i do know what i'm talking about and i have also had versed during procedures. you're probably experiencing these symptoms due to withdrawals. you may need to try tapering instead of c/t since it seems that you need some pain relief. what meds are you taking and/or trying to quit?
Blank
Avatar_f_tn
I worked in Oral Surgery for 20 years.  We used Versed daily.  I'm not sure if you know this but all it does is basically make it so you don't remember the experience.  In all the years I worked in that field of dentistry I never heard of these kind of symptoms.  Maybe it could be something else?  Anyways, that's all I got, hope you feel better.
Blank
Avatar_m_tn
Doc gave me Norco 5/525....been on them for 3 years now.  Got up to 5 a day...got scared and began to reduce from there.  I was recently taking 2 pills per day and just got tired of it.  My script is for 4 per day and have never reached that amount.  I'm tired of these damn things controlling my life but not sure I have a choice.  You know....counting down the time until my next pill..wondering when it will get out of control and just wondering if this is as good as it gets.

I work in an industry where random drug tests are administered and I never know when my time will come.  The last test I took, last year, I passed...I WAS AMAZED!  

I realize the amount I'm taking is considered quite small compared to other situations but I just cant seem to get over the "one pill a day hump."
Blank
222369_tn?1274478235
First off...the use of prescribed medications will not make you "fail" a drug test. You may test positive for the drug, but it will be resolved when you show your prescription. Secondly, you are taking a very low dose and should be able to go cold turkey without too much discomfort. However, you may want to try a week course of clonidine and taper very slowly during that week. Even cut the pill into fourths if necessary. It may be more of a mental thing than physical. Good luck to you...
Blank
Avatar_m_tn
I totally agree wth the mental aspect over physical.  Just gotta beat this.  Thanks for your concern and help.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1416483780
Blank
Amandag78
Perth, Australia